6 doctors weighed in:

/18 yr old female was on 50-2mg per day since 7/10 off now been 2 wks. Has red spots on legs spots are swollen. Any ideas treated for ulcerative colitis with meds

6 doctors weighed in
Dr. Jonah Essers
Pediatrics - Gastroenterology
3 doctors agree

In brief: Erythema nodosum

This sounds like erythema nodosum, which is a skin condition associated with uc.
You need to start by showing this to your gastroenterologist. They may try to manage this on their own or may refer to a dermatologist. The best way to manage this is to increase or change your uc meds. However you really need to involve your docs!

In brief: Erythema nodosum

This sounds like erythema nodosum, which is a skin condition associated with uc.
You need to start by showing this to your gastroenterologist. They may try to manage this on their own or may refer to a dermatologist. The best way to manage this is to increase or change your uc meds. However you really need to involve your docs!
Dr. Jonah Essers
Dr. Jonah Essers
Thank
Dr. John Fung
Surgery
1 doctor agrees

In brief: This

This could or could not be related to the ulcerative colitis.
Hard to know the extent or characteristics of the spots. Spots unrelated to ulcerative colitis span the spectrum of possibilities, from a non-specific rash, infections related to steroid use, to trauma or bites, to clotting abnormalities, drug reactions, etc. A skin condition associated with ulcerative colitis is called pyoderma gangrenosum. It is a disease that causes skin to become necrotic, causing deep ulcers that usually occur on the legs. When they occur, they can lead to chronic wounds. Ulcers usually initially look like small bug bites or papules, and they progress to larger ulcers. Though the wounds rarely lead to death, they can cause pain and scarring. The cause of pyoderma gangrenosum is not well understood, but thought to be related to abnormalities of the immune system, specifically of the neutrophil. Therapy of pyoderma gangrenosum involves the use of anti-inflammatory agents, such as corticosteroids, and immunosuppressive agents. If the spots worsen or do not resolve, you may want to see your gastroenterologist or a dermatologist.

In brief: This

This could or could not be related to the ulcerative colitis.
Hard to know the extent or characteristics of the spots. Spots unrelated to ulcerative colitis span the spectrum of possibilities, from a non-specific rash, infections related to steroid use, to trauma or bites, to clotting abnormalities, drug reactions, etc. A skin condition associated with ulcerative colitis is called pyoderma gangrenosum. It is a disease that causes skin to become necrotic, causing deep ulcers that usually occur on the legs. When they occur, they can lead to chronic wounds. Ulcers usually initially look like small bug bites or papules, and they progress to larger ulcers. Though the wounds rarely lead to death, they can cause pain and scarring. The cause of pyoderma gangrenosum is not well understood, but thought to be related to abnormalities of the immune system, specifically of the neutrophil. Therapy of pyoderma gangrenosum involves the use of anti-inflammatory agents, such as corticosteroids, and immunosuppressive agents. If the spots worsen or do not resolve, you may want to see your gastroenterologist or a dermatologist.
Dr. John Fung
Dr. John Fung
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors